Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2001, 6:35 PM CDT for Knox County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 5, 2001, 6:35 PM CDT (23:35 UTC)
- Expired
- Apr 5, 2001, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, MO
The radar
The St Louis radar (KLSX), 209 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WUUS53 KLSX 052338 SVRSTL MOC103-060030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 635 PM CDT THU APR 5 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST MISSOURI * UNTIL 730 PM CDT * AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 SEVERE THUNDERSTORMS OVER EAST ADAIR COUNTY MOVING EAST AT 35 MPH. ONE STORM WAS LOCATED 10 MILES WEST OF GREENBURG AND THE OTHER WAS NEAR HURDLAND. * LOCATIONS IN THE PATH... EDINA GREENSBURG BARING KNOX CITY THESE STORMS HAVE A HISTORY OF HAIL FROM 3/4 TO 1 INCH IN DIAMETER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4029 9236 3997 9234 3998 9197 4031 9197 $$ JPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:30 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 5, 3:30 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU APR 5 2001 STG TSTMS CONT TO DVLP OVR NERN KS NWRN MO AND MOV NEWD INTO SWRN IA ALNG STNRY FNT EXTDG FM WRN IA SW THRU SERN NE SWRN KS AND AHD OF WK SHRTWV TROF MOVG NEWD THRU WRN IA. NRN MO APRS TO BE MAIN FOCUS FOR CONVECTION AS THE STNRY FNT SHIFTS SEWD ACRS NRN KS AND SRN IA LTR TGT...AND AS WRMFNT CONTS TO MOV NEWD THRU NERN MO W CNTRL IL LATE THIS AFTN INTO THIS EVENING. ETA MDL DEPICTS K INDICES INCRSG TO 30 TO 35 ALNG SFC BNDRY ALNG IA MO BRDR LTR TGT AND EARLY FRI MRNG. BEST 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ALSO ACRS NRN MO ON NOSE OF 30-40 KT SWLY LOW LVL FLOW. UPR DIVERGENCE ALSO NOTED OVR IA ARND 12Z FRI IN RGT ENTRANCE REGION OF JT STRK MOVG THRU NRN GRT LKS REGION. SEE LTL FRCG FOR CONVECTION FURTHER S ACRS CNTRL SRN MO TGT AND FRI IN WRM SECTOR. SHOULD SEE A LINE OF CONVECTION RACE E-NEWD THRU CWFA FRI NGT AHD OF WK SFC TROF/DRY LINE. ETA MDL HAS A N-S STRIPE OF RELATIVELY HI K INDICES ARND 25-30...AND NEGATIVE LOW-MID LVL DELTA THETA E VALUES DEPICING CONVECTIVE INSTABILITY FRI NGT WITH DRY INTRUSION. ETA MDL ALSO DEPICTS FAIRLY STG THETA E ADVCTN AND MOISTURE CNVG ON NOSE OF 75 KT SLWY LLJ AT 06Z SAT. EVEN OUTSIDE CONVECTION GRADIENT WNDS WL BE STG FRI NGT AND SAT AS INTENSE UPR AND SFC SYSTEM PULLS NEWD ACRS THE NRN PLAINS STATES. WL GO ABV GUIDANCE ON MAX TEMPS ON FRI WITH STG SWLY LOW LVL WNDS AND PLENTY OF BRKS IN CLOUDS ESPECIALLY OVR THE SRN PTN OF THE CWFA. SHOULD BE WRMR THAN TDA AND TEMPS GETTING CLOSE TO 80 DGRS THIS AFTN OVR CNTRL MO. .STL...NONE GKS
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.